MAUDE Adverse Event Report: ETHICON INC. MCRYL UD 27IN 3-0 S/A SH-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MCRYL UD 27IN 3-0 S/A SH-1; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number Y219H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that the patient underwent a urological procedure on an unknown date and suture was used.The suture was detached from the needle during use.It was not a control release needle.There were no adverse consequences to the patient.
 
Additional Manufacturer Narrative
(b)(4).Device evaluation summary: one detached needle and one dispensed suture of product code: y219 were received for analysis.During the visual inspection of the needle, the swage and attachment area were noted to be as expected and remnant of the suture was noted into the barrel hole and slightly marks were observed on the edge of the needle that appears to be by the use of a surgical instrument.The dispensed suture was examined the end of the suture is severely damaged appears to be by the use of a surgical instrument.The manufacturing records could not be reviewed as the batch number is unknown.Per the sample condition the assignable of the performance - pull off suture needle, suggest an improper handling of the sample.

Brand Name
MCRYL UD 27IN 3-0 S/A SH-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9295402
Report Number2210968-2019-89698
Device Sequence Number16634705
Product Code GAN
UDI-Device Identifier10705031058606
UDI-Public10705031058606
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K960653
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberY219H
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/22/2019
Initial Date Received by Manufacturer 10/18/2019
Supplement Date Received by Manufacturer11/22/2019
Initial Report FDA Received Date11/08/2019
Supplement Report FDA Received Date12/13/2019
Patient Sequence Number1